Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 5, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 5, 2012, 6:59 PM EDT for Lake County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 6:59 PM EDT (22:59 UTC)
Expired
Jul 5, 2012, 7:45 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS82 KMLB 052259
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT THU JUL 5 2012

FLZ044-052345-
NORTHERN LAKE COUNTY-
659 PM EDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...

* UNTIL 745 PM EDT.

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER 
PAISLEY...THAT WAS NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2913 8152 2897 8137 2896 8137 2895 8135
      2894 8135 2878 8156 2879 8159 2892 8170
TIME...MOT...LOC 2259Z 213DEG 6KT 2894 8153

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:15 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 5, 2:15 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUL 5 2012

.DISCUSSION...
CURRENT-TONIGHT...CONVECTION WINDS DOWN AROUND SUNSET. SEA BREEZE
CIRCULATIONS DISSIPATE AND THE SYNOPTIC SCALE SOUTH TO SOUTHWEST
FLOW TAKES OVER AFTER MIDNIGHT. WITH THE LOW LEVEL RIDGE OVER
CENTRAL FLORIDA THE WINDS SHOULD GO LIGHT TO CALM TOWARD SUNRISE AS
THEY HAVE THE PAST COUPLE OF NIGHTS. WITH THE LOWER LAYERS MOIST AND
LIGHT TO CALM WINDS VERY LOCALIZED FOG...FOG/SMOKE MIXTURES...WILL
NEED TO BE ADDRESSED IN THE EVENING ZONE UPDATE.

FRI-SAT NIGHT...SURFACE RIDGE AXIS CURRENTLY POSITIONED OVER CENTRAL
FLORIDA DOES NOT MOVE APPRECIABLY THROUGH SATURDAY NIGHT.

LIGHT WINDS EARLY EACH DAY BECOME SOUTHEAST WITH THE DAILY SEA
BREEZE. HOW EARLY AN ONSET OF THE SEA BREEZE DEPENDS ON WHERE THE
RIDGE AXIS WILL BE LOCATED FOR THAT PARTICULAR DAY. MORE TO THE
NORTH WOULD MEAN A LATE MORNING/NOON SEA BREEZE START WHILE MORE TO
THE SOUTH MEANS A LATER START TO THE SEA BREEZE. SHOWERS ALONG THE
SEA BREEZE AS IT FIRST COMES ASHORE AND PUSHES ACROSS THE COASTAL
COUNTIES. STORMS DEVELOP OVER THE INTERIOR MID AFTERNOON AS THE SEA
BREEZE PUSHES ACROSS LAND AREAS THAT ARE BECOMING INCREASINGLY MORE
UNSTABLE DUE TO DAYTIME HEATING. MODEL SOUNDINGS FORECAST A LIGHT
WIND PROFILE THROUGH 500MB WHICH WILL RESULT IN A WEAK STEERING WIND
AND SLOW MOVING STORMS. HIGHS LOW 90S INTERIOR AND UPPER 80S AT THE
COAST. OVERNIGHT LOWS RANGE LOW AND MID 70S AT THE COAST AND OUTSIDE
OF THE URBAN ENVIRONMENT WHERE LOWS SHOULD BE IN THE MID 70S.

THE 00Z ECMWF TAKES THE TROPICAL WAVE THAT IS CURRENTLY MOVING OVER
PUERTO RICO FURTHER NORTH AND INTO MELBOURNE SOUTHERN COUNTIES THAN
THE 12Z GFS. RATHER THAN CHASE MODEL RUNS ON SUBTLE DIFFERENCE WILL
LEAVE OVERNIGHT SATURDAY AT 20 POP AND MENTION SLIGHT CHANCE OF
PRECIP THROUGHOUT THE NIGHT FOR SAINT LUCIE...MARTIN AND OKEECHOBEE
COUNTIES. THIS BLENDS IN WELL WITH THE SUNDAY MORNING FORECAST FOR
THE SAME THREE COUNTIES.

PREVIOUS EXTENDED DISCUSSION
SUN-WED...MID-LEVEL HIGH PRESSURE ACROSS THE CENTRAL CONUS DOES
WEAKEN LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. THE
WEAKENING/RETROGRADING OF THE UPPER HIGH WILL BE THE RESULT OF UPPER
TROUGHING PRESSING INTO THE NORTHEAST CONUS AND EASTERN CANADA. WEAK
SURFACE RIDGING WILL REMAIN FIXATED NEAR THE CENTRAL PENINSULA
DURING THIS PERIOD AS THE PRESSURE GRADIENT REMAINS WEAK. WE WILL
CONTINUE TO SEE A DAILY EAST COAST SEA BREEZE REGIME DEVELOPING AT
THE COAST AND MOVING INLAND EACH AFTERNOON AND EARLY EVENING.
SURFACE HEATING AND BOUNDARY COLLISIONS WILL BE RESPONSIBLE FOR
SCATTERED STORM COVERAGE. STEERING FLOW EACH DAY WILL REMAIN 5 MPH
OR LESS WITH VARIABLE/CHAOTIC MOVEMENT OF CELLS AND POTENTIAL FOR
LOCALLY HEAVY RAINS FOR AREAS THAT DO SEE PRECIPITATION. BELIEVE
THAT THE HIGHEST PRECIPITATION CHANCES WILL REMAIN OVER THE
INTERIOR. MAX TEMPS GENERALLY IN THE LOW-MID 90S INTERIOR AND UPPER
80S/LOWER 90S AT THE COAST. MIN TEMPS WILL LIKELY CONTINUE IN THE
70S.

&&

.AVIATION...TEMPO MVFR CEILINGS AND VISIBILITY IN/NEAR AFTERNOON AND
EVENING STORMS. VFR AFTER MIDNIGHT.

&&

.MARINE...
CURRENT/TONIGHT...FAVORABLE BOATING CONDITIONS CONTINUE OVERNIGHT.
S-SE WINDS 5-10KT AND SEAS 1-2 FT NEAR SHORE...2-3 FEET OFFSHORE.

FRI-TUE...THE ATLANTIC RIDGE AXIS WILL REMAIN IN THE VICINITY OF
CENTRAL FLORIDA THROUGH THIS TIME. EXPECT A GENERALLY LIGHT TO
GENTLE BREEZE WITH A MODERATE ONSHORE BREEZE NEAR THE COAST EACH
AFTERNOON DUE TO THE SEA BREEZE CIRCULATION. COULD POSSIBLY SEE
WINDS KICK UP SLIGHTLY DURING NOCTURNAL INSTABILITY CYCLE AS
WELL...BUT OVERALL WIND AND SEAS WILL REMAIN QUITE FAVORABLE FOR
BOATING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  73  91 /  20  30  30  30
MCO  74  94  73  94 /  20  30  30  30
MLB  75  90  75  91 /  10  30  20  30
VRB  74  89  73  90 /  10  30  20  30
LEE  74  94  75  94 /  30  40  30  40
SFB  75  95  75  94 /  20  30  30  30
ORL  75  95  76  94 /  20  30  30  30
FPR  74  89  73  90 /  10  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...WIMMER
IMPACT WX...LASCODY
Hazardous weather outlook, Jul 5, 8:01 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
801 AM EDT THU JUL 5 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051830-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
801 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A FEW SHOWERS AND THUNDERSTORMS WILL BEGIN TO FORM ALONG THE EAST
COAST SEA BREEZE EARLY THIS AFTERNOON. STORM COVERAGE WILL BECOME
SCATTERED ACROSS THE INTERIOR THROUGH THE LATE AFTERNOON AS THE SEA
BREEZE PUSHES INLAND AND INTERACTS WITH THE WEST COAST BOUNDARY
NEAR THE INTERSTATE 4 CORRIDOR. A FEW STORMS WILL LINGER INTO
THIS EVENING AND MAY DRIFT BACK TOWARD THE VOLUSIA COUNTY COAST
WITH A SLOW STORM DRIFT TOWARD THE NORTH-NORTHEAST AROUND 5 MPH.

ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 45 MPH AND
SMALL HAIL.

.FLOOD IMPACT...
THE SLOW STORM MOTION WILL ALLOW HEAVY RAIN AMOUNTS TO OCCUR AS
STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES POSSIBLE.
THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW
LYING AND POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD OCEAN SWELL AND RECENT FULL MOON WILL BRING
A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. BEACHGOERS
ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS EARLY AFTERNOON NEAR THE INTRACOASTAL WATERWAYS WILL
BECOME SCATTERED OVER THE INTERIOR THROUGH THE LATE AFTERNOON.
STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND GUSTS OF 34 KNOTS
AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO THE LATE WEEK.

SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS
EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE
INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST
SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO/UPDATE WIMMER

In the hours before

Special weather statement, Jul 5, 2:35 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT THU JUL 5 2012

FLZ058-059-064-051930-
MARTIN-OKEECHOBEE-ST. LUCIE-
235 PM EDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

* UNTIL 330 PM EDT.

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT
MAYACA...MOVING NORTHWEST AT 10 MPH. ADDITIONAL STORMS ARE EXPECTED
TO FORM AND AFFECT LOCATIONS ALONG THE EAST AND NORTH SHORE OF LAKE
OKEECHOBEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8062 2699 8062 2706 8066 2710 8067
      2718 8075 2720 8080 2720 8082 2715 8086
      2715 8087 2720 8094 2740 8084 2718 8047
      2695 8055
TIME...MOT...LOC 1833Z 129DEG 9KT 2704 8059

RL
Special weather statement, Jul 5, 4:42 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT THU JUL 5 2012

FLZ041-141-052130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
442 PM EDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 530 PM EDT.

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
DELAND...THAT WAS NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2920 8121 2904 8108 2890 8131 2898 8137
      2898 8135 2899 8137 2901 8139 2902 8139
      2905 8142
TIME...MOT...LOC 2042Z 225DEG 2KT 2905 8125

WEITLICH
Local storm report, Jul 5, 4:55 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND GST     2 N DE LAND             29.07N 81.29W
07/05/2012  M54 MPH          VOLUSIA            FL   AWOS

            KDED AT DELAND AIRPORT MEASURED A WIND GUST OF 47 KTS/54
            MPH.

&&

ARB
Special weather statement, Jul 5, 6:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT THU JUL 5 2012

FLZ044-052345-
NORTHERN LAKE COUNTY-
659 PM EDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...

* UNTIL 745 PM EDT.

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
PAISLEY...THAT WAS NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2913 8152 2897 8137 2896 8137 2895 8135
      2894 8135 2878 8156 2879 8159 2892 8170
TIME...MOT...LOC 2259Z 213DEG 6KT 2894 8153

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:35 PM EDTSpecial Weather StatementMLBOkeechobee55 min
Jul 5, 4:42 PM EDTSpecial Weather StatementMLBVolusia48 min
Jul 5, 7:19 PM EDTSpecial Weather StatementMLBLake41 min
Jul 5, 7:23 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole21 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.